MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST SP; MONOPOLAR CURVED SCISSORS
Model Number 430004-62
Medical Device Problem Codes Material Fragmentation (1261); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted malignant mastectomy surgical procedure, the monopolar curved scissor (mcs) tip detached from the mcs instrument and fell inside the patient.After retrieving the mcs tip, it was discovered that a piece of plastic about 1 mm in size was missing from the end of the instrument where the mcs tip connects.A post-operative x-ray was performed; however, the results are unknown.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the mcs instrument was inspected prior to use, with no visible damage or abnormalities noted.During the surgical procedure, a device fragment fell inside the patient while the instrument was being used for dissecting and retracting tissue after approximately 30 minutes of use.The surgeon did not observe any functionality issues, and there was no collision between instruments or with hard materials.The fragment was not retrieved.No additional surgical procedure was performed to attempt retrieval of the missing fragment.The surgery was completed robotically without patient injury, and there have been no reported post-surgical complications or returns to the hospital related to a retained foreign object.
 
Additional Manufacturer Narrative
The mcs instrument has been received for failure analysis evaluation.The instrument was found to have a broken tube adapter.This component is located at the distal end of the instrument and serves as the interface between the instrument and the user installed tip accessory.The broken piece, measuring approximately 1.4 mm x 1.6 mm was not returned with the instrument.A visual inspection was performed and there was no damage to the snake wrist cables, housing and shaft.Additionally, the instrument was found to have a detached fragment from the tube adapter.The area of the detached fragment measures approximately 1.4 mm x 1.6 mm size.The instrument was also found to have white residue observed on four of the clamping pulleys, located inside the backend of the instrument.The instrument was found to have multiple corroded bearings.The housing was removed for inspection and orange discoloration was observed on five bearings near the clamping pulleys and grip input, which indicates corrosion.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.

Brand Name
ENDOWRIST SP
Common Device Name
MONOPOLAR CURVED SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24955386
Report Number2955842-2026-21727
Device Sequence Number5278666
Product Code NAY
UDI-Device Identifier00886874114285
UDI-Public(01)00886874114285(11)250501(10)K10250501
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430004-62
Device Catalogue Number430004
Device Lot NumberK10250501 0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2026
Initial Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale